Alert archive / Montana / Wind Advisories in 2025

Wind Advisory 7, NWS Missoula, MT

July 13, 202511 counties in Montana

NWS Missoula, MT issued this wind advisory at Jul 13, 2025, 12:39 PM MDT for 11 counties in Montana. It took effect at Jul 14, 2025, 5:00 PM MDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2025, 12:39 PM MDT (18:39 UTC)
In effect from
Jul 14, 2025, 5:00 PM MDT
Expired
Jul 15, 2025, 2:02 PM MDT
In force
21 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 2 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 6.7 hours before the alert went out and 425 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3180 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WWUS75 KMSO 131839
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
1239 PM MDT Sun Jul 13 2025

MTZ007-142215-
/O.NEW.KMSO.WI.Y.0007.250715T0300Z-250716T0200Z/
Butte/Blackfoot Region-
1239 PM MDT Sun Jul 13 2025

...WIND ADVISORY IN EFFECT FROM 9 PM MONDAY TO 8 PM MDT TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Butte/Blackfoot Region.

* WHEN...From 9 PM Monday to 8 PM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Thunderstorms are possible Tuesday and the 
  main threats will be lightning, gusty winds, small hail and heavy 
  downpours. It could be dangerous for boaters to be on Brown's Lake 
  and other lakes. If you are camping or recreating outdoors during 
  this time, avoid setting up tents or campers near trees. Winds 
  over 40 mph could bring down weakened trees or large limbs, 
  especially in forested areas. Be prepared for rapidly changing 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MTZ043-142215-
/O.NEW.KMSO.WI.Y.0007.250715T0300Z-250716T0200Z/
Potomac/Seeley Lake Region-
1239 PM MDT Sun Jul 13 2025

...WIND ADVISORY IN EFFECT FROM 9 PM MONDAY TO 8 PM MDT TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Potomac/Seeley Lake Region.

* WHEN...From 9 PM Monday to 8 PM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Thunderstorms are possible Tuesday and the 
  main threats will be lightning, gusty winds, small hail and heavy 
  downpours.
  It could be dangerous for boaters to be on Seeley Lake, Holland 
  Lake, and other lakes. If you are camping or recreating outdoors 
  during this time, avoid setting up tents or campers near trees. 
  Winds over 40 mph could bring down weakened trees or large limbs, 
  especially in forested areas and western foothills prone to 
  downslope winds. Be prepared for rapidly changing conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IDZ007-008-142215-
/O.CON.KMSO.HT.Y.0005.000000T0000Z-250715T0300Z/
Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region-
1139 AM PDT Sun Jul 13 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY...

* WHAT...Major risk of heat effects expected. High temperatures will 
  range from 100 to 108 degrees. Overnight lows will drop down to 
  the 60s to low 70s.

* WHERE...Lower Hells Canyon/Salmon River Region and 
  Orofino/Grangeville Region.

* WHEN...Until 8 PM PDT Monday.

* IMPACTS...This level of heat affects anyone without effective 
  cooling and/or adequate hydration. Impacts likely in some health 
  systems, heat-sensitive industries and infrastructure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

MTZ001-002-142215-
/O.NEW.KMSO.HW.A.0001.250714T2100Z-250715T1500Z/
Kootenai/Cabinet Region-West Glacier Region-
1239 PM MDT Sun Jul 13 2025

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY 
MORNING...

* WHAT...North to east winds 20 to 35 mph with gusts up to 55 mph 
  possible.

* WHERE...Kootenai/Cabinet Region and West Glacier Region.

* WHEN...From Monday afternoon through Tuesday morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. It could be dangerous for 
  boaters to be on Lake MacDonald, Swan Lake, Lake Koocanusa, and 
  other area lakes Monday evening. If you are camping or recreating 
  outdoors during this time, avoid setting up tents or campers near 
  trees. Winds over 40 mph could easily bring down weakened trees or 
  large limbs, especially in forested areas and western foothills 
  prone to downslope winds. Be prepared for rapidly changing 
  conditions.

* ADDITIONAL DETAILS...This is a rare storm to occur in the month of 
  July. A strong cold front from Canada will push south and west 
  across the region Monday evening. The strongest winds will occur 
  in the higher elevations, in the channeled terrain especially in 
  the canyons on the western sides of the Lewis Range in Glacier 
  National Park, Whitefish Range, Swan Range, Purcell, Cabinet and 
  Salish ranges.
  Thunderstorms are possible Monday evening and the main threats 
  could be lightning, gusty winds, small hail and heavy downpours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ003-142215-
/O.NEW.KMSO.HW.A.0001.250715T0000Z-250715T1500Z/
Flathead/Mission Valleys-
1239 PM MDT Sun Jul 13 2025

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY 
MORNING...

* WHAT...North to east winds 20 to 35 mph with gusts up to 55 mph 
  possible.

* WHERE...Flathead/Mission Valleys.

* WHEN...From Monday evening through Tuesday morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. It could be dangerous for 
  boaters to be on Flathead Lake and other lakes Monday evening. If 
  you are camping or recreating outdoors during this time, avoid 
  setting up tents or campers near trees. Winds over 40 mph could 
  easily bring down weakened trees or large limbs, especially in 
  forested areas and western foothills prone to downslope winds. Be 
  prepared for rapidly changing conditions.

* ADDITIONAL DETAILS...This is a rare storm to occur in the month of 
  July. A strong cold front from Canada will push south and west 
  across the region Monday evening. The strongest winds will occur 
  in the higher elevations, and along Flathead Lake. Thunderstorms 
  are possible Monday night into Tuesday morning and the main 
  threats could be lightning, gusty winds, hail and heavy downpours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$
3 follow-up statements
971 
WWUS75 KMSO 141812
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
1212 PM MDT Mon Jul 14 2025

MTZ001-002-152000-
/O.UPG.KMSO.HW.A.0001.250714T2100Z-250715T1500Z/
/O.EXB.KMSO.WI.Y.0007.250714T2300Z-250715T2000Z/
Kootenai/Cabinet Region-West Glacier Region-
1212 PM MDT Mon Jul 14 2025

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MDT 
TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Kootenai/Cabinet Region and West Glacier Region.

* WHEN...From 5 PM this afternoon to 2 PM MDT Tuesday.

* IMPACTS...Winds over 40 mph could easily bring down weakened trees 
  or large limbs, especially in forested areas and western foothills 
  prone to downslope winds.
  Be prepared for rapidly changing conditions.

* ADDITIONAL DETAILS...The strongest winds will occur in the higher 
  elevations and in the channeled terrain especially in the canyons 
  on the western sides of the Lewis Range in Glacier National Park, 
  Whitefish Range, Swan Range, Purcell, Cabinet and Salish ranges.
  Thunderstorms are possible Monday evening into the overnight 
  capable of further enhancing gusty winds.
  Damaging winds could blow down trees and power lines. Power 
  outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Travel could be difficult, 
especially for high profile vehicles. It could be dangerous for 
boaters on area lakes. Avoid setting up tents or campers near trees.

&&

$$

MTZ003-152000-
/O.UPG.KMSO.HW.A.0001.250715T0000Z-250715T1500Z/
/O.EXB.KMSO.WI.Y.0007.250714T2300Z-250715T2000Z/
Flathead/Mission Valleys-
1212 PM MDT Mon Jul 14 2025

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MDT 
TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Flathead/Mission Valleys and Flathead Lake.

* WHEN...From 5 PM this afternoon to 2 PM MDT Tuesday.

* IMPACTS...Winds over 40 mph could easily bring down weakened trees 
  or large limbs, especially in forested areas and western foothills 
  prone to downslope winds.
  Wave heights of 3 to 5 feet are anticipated especially along the 
  south end of Flathead Lake.
  Be prepared for rapidly changing conditions.

* ADDITIONAL DETAILS...The strongest winds will occur near the 
  mouths of east-west oriented canyons and along Flathead Lake. 
  Thunderstorms are possible Monday night into Tuesday morning 
  further enhancing gusty winds. Damaging winds could blow down 
  trees and power lines. Power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.
It could be dangerous for boaters to be on Flathead Lake and other 
lakes.
Avoid setting up tents or campers near trees.

&&

$$

MTZ004>006-160200-
/O.EXA.KMSO.WI.Y.0007.250715T0300Z-250716T0200Z/
Lower Clark Fork Region-Missoula/Bitterroot Valleys-
Bitterroot/Sapphire Mountains-
1212 PM MDT Mon Jul 14 2025

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 PM MDT 
TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected. Damaging winds could blow down trees and power lines. 
  Power outages are possible.

* WHERE...Bitterroot/Sapphire Mountains, Lower Clark Fork Region, 
  and Missoula/Bitterroot Valleys.

* WHEN...From 9 PM this evening to 8 PM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Winds over 40 mph could easily bring down weakened trees or large 
  limbs, especially in forested areas and mouths of canyons. Be 
  prepared for rapidly changing conditions.

* ADDITIONAL DETAILS...The strongest winds will occur near the 
  mouths of east-west oriented canyons and in higher terrain. 
  Thunderstorms are possible Monday night into Tuesday further 
  enhancing gusty winds. Damaging winds could blow down trees and 
  power lines. Power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.
It could be dangerous for boaters to be on area lakes.
Avoid setting up tents or campers near trees.

&&

$$

IDZ007-008-150300-
/O.CON.KMSO.HT.Y.0005.000000T0000Z-250715T0300Z/
Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region-
1112 AM PDT Mon Jul 14 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Moderate risk of heat effects.

* WHERE...Lower Hells Canyon/Salmon River Region and 
  Orofino/Grangeville Region.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...This level of heat affects most individuals sensitive to 
  heat, especially those without effective cooling and/or adequate 
  hydration. Impacts possible in some health systems and in 
  heat-sensitive industries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

MTZ007-160200-
/O.CON.KMSO.WI.Y.0007.250715T0300Z-250716T0200Z/
Butte/Blackfoot Region-
1212 PM MDT Mon Jul 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM 
MDT TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Butte/Blackfoot Region.

* WHEN...From 9 PM this evening to 8 PM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Thunderstorms are possible Tuesday and the 
  main threats will be lightning, gusty winds, small hail and heavy 
  downpours. It could be dangerous for boaters to be on Brown's Lake 
  and other lakes. Winds over 40 mph could bring down weakened trees 
  or large limbs, especially in forested areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.
Avoid setting up tents or campers near trees.
It could be dangerous for recreators on area lakes.
Be prepared for rapidly changing conditions.

&&

$$

MTZ043-160200-
/O.CON.KMSO.WI.Y.0007.250715T0300Z-250716T0200Z/
Potomac/Seeley Lake Region-
1212 PM MDT Mon Jul 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM 
MDT TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Potomac/Seeley Lake Region.

* WHEN...From 9 PM this evening to 8 PM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Thunderstorms are possible Tuesday and the 
  main threats will be lightning, gusty winds, small hail and heavy 
  downpours.
  It could be dangerous for boaters to be on Seeley Lake, Holland 
  Lake, and other lakes. Winds over 40 mph could bring down weakened 
  trees or large limbs, especially in forested areas and western 
  foothills prone to downslope winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.
Avoid setting up tents or campers near trees.
It could be dangerous for recreators on area lakes.
Be prepared for rapidly changing conditions.

&&

$$
220 
WWUS75 KMSO 151313
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
713 AM MDT Tue Jul 15 2025

MTZ004>006-151415-
/O.CAN.KMSO.WI.Y.0007.000000T0000Z-250716T0200Z/
Lower Clark Fork Region-Missoula/Bitterroot Valleys-
Bitterroot/Sapphire Mountains-
713 AM MDT Tue Jul 15 2025

...WIND ADVISORY IS CANCELLED...

The threat has ended. Forecast wind speeds and gusts will remain 
below criteria for most of the area.

$$

MTZ001-002-152000-
/O.CON.KMSO.WI.Y.0007.000000T0000Z-250715T2000Z/
Kootenai/Cabinet Region-West Glacier Region-
713 AM MDT Tue Jul 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON...

* WHAT...Northeast winds 15 to 30 mph with gusts up to 45 mph.

* WHERE...Kootenai/Cabinet Region and West Glacier Region.

* WHEN...Until 2 PM MDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur in the higher 
  elevations and in the channeled terrain especially in the canyons 
  on the western sides of the Lewis Range in Glacier National Park, 
  Whitefish Range, Swan Range, Purcell, Cabinet and Salish ranges.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Travel could be difficult, 
especially for high profile vehicles. It could be dangerous for 
boaters on area lakes.

&&

$$

MTZ003-152000-
/O.CON.KMSO.WI.Y.0007.000000T0000Z-250715T2000Z/
Flathead/Mission Valleys-
713 AM MDT Tue Jul 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Flathead/Mission Valleys.

* WHEN...Until 2 PM MDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur near the 
  mouths of east-west oriented canyons and along Flathead Lake. 
  Damaging winds could blow down trees and power lines. Power 
  outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.
It could be dangerous for boaters to be on Flathead Lake and other 
lakes.

&&

$$

MTZ007-160200-
/O.CON.KMSO.WI.Y.0007.000000T0000Z-250716T0200Z/
Butte/Blackfoot Region-
713 AM MDT Tue Jul 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Butte/Blackfoot Region.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Thunderstorms are possible Tuesday capable of 
  enhancing gusty winds. It could be dangerous for boaters to be on 
  Brown's Lake and other lakes. Winds over 40 mph could bring down 
  weakened trees or large limbs, especially in forested areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MTZ043-160200-
/O.CON.KMSO.WI.Y.0007.000000T0000Z-250716T0200Z/
Potomac/Seeley Lake Region-
713 AM MDT Tue Jul 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Northeast winds 10 to 25 mph with gusts up to 45 mph.

* WHERE...Potomac/Seeley Lake Region.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Thunderstorms are possible Tuesday capable of 
  enhancing gusty winds.
  It could be dangerous for boaters to be on Seeley Lake, Holland 
  Lake, and other lakes. Winds over 40 mph could bring down weakened 
  trees or large limbs, especially in forested areas and western 
  foothills prone to downslope winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
988 
WWUS75 KMSO 152002
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
202 PM MDT Tue Jul 15 2025

MTZ007-043-152115-
/O.CAN.KMSO.WI.Y.0007.000000T0000Z-250716T0200Z/
Butte/Blackfoot Region-Potomac/Seeley Lake Region-
202 PM MDT Tue Jul 15 2025

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

MTZ001>003-152115-
/O.EXP.KMSO.WI.Y.0007.000000T0000Z-250715T2000Z/
Kootenai/Cabinet Region-West Glacier Region-Flathead/Mission
Valleys-
202 PM MDT Tue Jul 15 2025

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jul 13, 2:43 AM MDT, 9 hours 56 minutes earlier.

Area forecast discussion, Jul 13, 2:43 AM MDT, 9 hours 56 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
243 AM MDT Sun Jul 13 2025

.DISCUSSION...

KEY MESSAGES:

- Moderate heat risk impacts across low elevations of north-
  central Idaho and western Montana this afternoon.

- High confidence for a significant change (>90%) late Monday
  into Tuesday across northwest Montana, with much cooler
  temperatures and widespread precipitation.

- Strong northeast winds 30-45+ mph Monday and Monday night, with
  risk for spotty power outages and tree limb damage.

The hottest temperatures of the week are expected today, as highs
reach into the low-100s for lower elevations of central Idaho and
low/mid-90s across western Montana valleys. These temperatures
will bring a moderate risk of heat impacts. Consider practicing
heat safety by drinking plenty of fluids, and resting in shaded or
air conditioned environments when working outside. Furthermore,
breezy westerly winds will lead to elevated fire weather
conditions.

High confidence exists for a pattern change late Monday into
Wednesday, as a trough of low pressure moves into the region from
British Columbia. Global models suggest a potent cold front will
move across the Continental Divide Monday evening, sweeping into
western Montana Monday night, before reaching central Idaho
Tuesday morning. Strong north-northeast winds of 30-45+ mph will
accompany the front given sharp pressure rises (>10 mb in 6 hrs)
across northwest Montana, including Glacier Park and the Flathead
Valley Monday evening. High resolution model guidance suggests
mountain wave activity with locally higher gusts in excess of 45
mph downstream of mountain crests within Glacier Park and the
Whitefish and Swan Ranges. This is well supported by forecast
soundings that highlight a wind reversal and stable layer near
crest height, creating ideal conditions for mountain wave activity
Monday night. This could trigger spotty power outages, tree limb
damage, and pose a significant risk to those recreating on area
lakes like Flathead Lake.

Widespread precipitation will accompany the front, with rainfall
focusing across Lincoln and Flathead Counties in Northwest
Montana. The higher totals of 0.50-1.00+ will focus along the
divide in Glacier Park, where easterly upslope winds will enhance
orographic precipitation. Rainfall amounts will quickly drop off
along and south of the I-90 corridor, with less than 0.10 inch.
Snow levels will range between 8,000 and 10,000 feet MSL across
northwest Montana. Heavier precipitation rates Monday night into
Tuesday morning could drive the snow down to 7,000 feet in Glacier
National Park. There could be several inches of snow on the
mountain peaks on Tuesday.

By Wednesday, this system will depart the east, with a dry
northwesterly flow pattern taking shape the next several days.

&&

.AVIATION...VFR conditions are expected today under a ridge of
high pressure. Scattered mid-high level clouds will move across
Northwest Montana late this morning into the afternoon. Otherwise,
breezy winds will develop once again this afternoon, with gusts of
15-20kts.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...Heat Advisory until 8 PM PDT Monday for Lower Hells
     Canyon/Salmon River Region...Orofino/Grangeville Region.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:39 PM MDTHigh Wind WatchMSOFlathead, Lake, Lincoln, Sanders24 hr

Nearby

Wind Advisories in Montana, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.